Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 49, NWS Little Rock, AR

March 26, 2018Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2018, 4:19 AM CDT for Sharp County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2018, 4:19 AM CDT (09:19 UTC)
Expired
Mar 26, 2018, 4:39 AM CDT
In force
20 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Sharp County, AR

The radar

The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS54 KLZK 260919
SVRLZK
ARC135-261000-
/O.NEW.KLZK.SV.W.0049.180326T0919Z-180326T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
419 AM CDT MON MAR 26 2018

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Central Sharp County in north central Arkansas...

* Until 500 AM CDT

* At 418 AM CDT, a severe thunderstorm was located 8 miles southeast
  of Highland in Sharp County, or 10 miles southeast of Ash Flat,
  moving east at 25 mph.

  HAZARD...Half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Williford...                      Center...
  Nelsonville...                    Poughkeepsie...
  Sitka...                          Ozark Acres...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. Seek shelter now inside a sturdy
structure and stay away from windows!

&&

LAT...LON 3624 9126 3624 9133 3623 9133 3623 9135
      3605 9135 3603 9151 3613 9157 3621 9157
      3633 9128 3633 9126
TIME...MOT...LOC 0918Z 251DEG 20KT 3615 9145 

HAIL...1.25IN
WIND...<50MPH
 
$$

Cooper
1 follow-up statement
225 
WWUS54 KLZK 260939
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
439 AM CDT MON MAR 26 2018

ARC135-260949-
/O.CAN.KLZK.SV.W.0049.000000T0000Z-180326T1000Z/
Sharp AR-
439 AM CDT MON MAR 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHARP COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

LAT...LON 3624 9126 3624 9133 3623 9133 3623 9135
      3605 9135 3603 9151 3613 9157 3621 9157
      3633 9128 3633 9126
TIME...MOT...LOC 0938Z 251DEG 20KT 3619 9131 

$$

Goudsward

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:45 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Mar 26, 12:45 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1245 AM CDT Mon Mar 26 2018

.AVIATION...

Widespread MVFR cigs prevail as of the 26/06Z issuance, with some
-SHRA noted across central/southern AR. Expecting flight
 categories to deteriorate to IFR or worse through dawn as cigs
 lower area wide and FG develops across southern/central
 terminals. SHRA and TS possible all terminals through the TAF
 period, but best chances remain across northern and western AR
 through 27/06Z. Forecast confidence is low.

Cooper

&&

.PREV DISCUSSION...(ISSUED 620 PM CDT Sun Mar 25 2018)
AVIATION...
Scattered showers/isolated storms will continue tonight and into
Monday, particularly over the north and northwest. Temporarily VFR
or MVFR conditions will deteriorate to IFR or lower late tonight
or early Monday. Sustained winds of five to eight knots will be
prevalent, with higher gusts at Harrison and Mountain Home.

PREV DISCUSSION...(ISSUED 314 PM CDT Sun Mar 25 2018)
SHORT TERM...Tonight Through Tuesday
A boundary along the Gulf Coast will lift to the north
tonight/Monday. Along and north of the front, isolated to
scattered showers and a few rumbles of thunder will be
noted. No significant impacts are expected other than
maybe a small hail report or two.

Moving ahead, as the front lifts to the north on Monday,
rain chances will continue across the northern counties.
Farther south, very mild/springlike conditions are in
the forecast with mostly dry weather.

The most active portion of the near term is late
Monday night/Tuesday. A slow moving cold front will
arrive from the northwest. Showers and thunderstorms
will become widespread across the northwest half
of the state. Areas of heavy rain are expected, and
rain could become excessive.

Through Tuesday, two to three inches of rain could
fall across the northern and western counties, with
amounts generally under a quarter inch farther southeast.
Southern/eastern Arkansas will get heavy rain in the
extended period.

LONG TERM...Tuesday Night Through Sunday
Overall, little change to the long term portion of the forecast with
regards to placement of the main upper system, surface features and
heavy rainfall threat over the area. At the start of the long term,
some of the heaviest rain of the "event" will be seen from roughly
Texarkana to Pocahontas.

With a cold front at the surface making its way across the area, a
significant amount of moisture streaming in and with lift provided
by several disturbances moving over the state locally heavy rainfall
will be seen. This may be the period of time where the flash flood
threat is at its highest, with QPF values in the 2-4 inch range in
less than 6-12 hours time.

As the upper trough begins to kick east, rain chances wrap up by
Thursday evening. The ECMWF compared to the GFS has a secondary
weaker shortwave aloft that approaches the state Friday morning
bringing another chance at rain, but confidence in this is not high
at this time. Zonal flow aloft will be seen through the weekend with
dry weather expected before another system approaches on Sunday
which could bring rain chances with it.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...COOPER
Hazardous weather outlook, Mar 25, 12:08 PM CDT, 16 hours 11 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
1208 PM CDT Sun Mar 25 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
1208 PM CDT Sun Mar 25 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon through Tonight

The likelihood of showers and thunderstorms will increase across
the area from west to east this evening through the overnight
hours. While widespread severe weather is not anticipated, a few
stronger storms will be capable of producing hail to around an
inch in diameter.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

A prolonged period of more significant rain appears likely
starting Tuesday and continuing through Thursday. Rain will be
triggered by a very slow moving cold front arriving from the
northwest. Copious moisture will surround the front.

Rain will be over the northwest half of the state Tuesday and
Tuesday night, and farther southeast Wednesday into Thursday.
The forecast calls for widespread two to five inch amounts.

Soil moisture levels are elevated, especially in central and
southern Arkansas. This is due to excessive rain in late
February. Additional heavy rain will not soak into the ground
much, and this will lead to high runoff rates. This will make
flash flooding more likely, with river flooding possible in
the days to follow.

How the incoming front behaves will dictate how much rain
actually occurs, and where the heaviest rain is measured.
Because the situation is somewhat uncertain, please continue
to monitor the latest forecasts from your National Weather
Service.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cooper/Goudsward/46/67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:41 AM CDTFlood WatchLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more66 hr
Mar 26, 9:07 AM CDTRiver Flood WarningLZKCalhoun, Ouachita4 days
Mar 26, 11:16 AM CDTRiver Flood WarningLZKRandolph4 days
Mar 26, 11:16 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence17 days
Mar 26, 11:18 AM CDTRiver Flood WarningLZKRandolph4 days
Mar 26, 11:22 AM CDTRiver Flood WarningLZKIndependence5 days
Mar 26, 11:27 AM CDTRiver Flood WarningLZKWhite, Woodruff50 days
Mar 26, 11:27 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff48 hr
Mar 26, 11:42 AM CDTRiver Flood WarningLZKPrairie48 hr
Mar 26, 2:21 PM CDTRiver Flood WarningLZKPerry67 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.